• MicheleP's Avatar

    MicheleP shared an experience

    Celebration (Finished treatment): Done with radiation. Yea! Time to start the next phase of my life. Hopefully healthy and happy. Thanks to everyone for their support and sharing their experiences.

    1 Comment
    • Netsy's Avatar
      Netsy

      Very HAPPY for you! Yay I remember that good feeling well! Congratulations

      about 4 years ago
  • MicheleP's Avatar

    MicheleP asked a questionBreast Cancer

    Stress

    7 answers
    • sweethart2912's Avatar
      sweethart2912

      I have been fortunate enough to be in a clinical trial, that paid for the med's and my husband's insurance covered the rest. but I do understand the stress in knowing the bills and wondering where the the money will come from. The biggest stress for me was having my husband not know how to help me when he wanted to. I did not worry about vacations, I had fighting on my mind and vacations could wait until I was better. Contact support groups and Leukemia & Lymphoma Society they were a great help for me. Think about all the reasons you have to fight.

      about 4 years ago
    • dls1007's Avatar
      dls1007

      To be honest with you, all the years I've been going through this, since 1993, I just don't worry over the bills. I pay what I can and I don't let it keep me from taking a vacation. You need to be able to enjoy life and go on vacation. I figure as long as I'm paying something, I'm showing them I'm trying. Sometimes my phone is ringing constantly because I owe some hospital something, but I've gotten to the point I can't worry about it. I figure if I do pass, I have enough life insurance for things to be paid off. You have to enjoy life and try not to worry about these things.

      about 4 years ago
    • LisaD@StF's Avatar
      LisaD@StF

      MicheleP For patients and families impacted by cancer, there are not only emotional and physical concerns; there is also an overwhelming – and often unexpected – financial burden. if you do not have insurance then I would check into Medicaid, here is the link
      ( www.dhs.wisconsin.gov/medicaid/) If you have insurance and the co-pays are the issue then there are some resources to check into and maybe even more that are only available locally that I am not aware of as I am in Indiana. If you are over 55 BenefitsCheckUp is a free confidential, online service of the National Council on Aging (NCOA). The online service will ask a series of questions to help adults over 55 who need help paying for prescription drugs, healthcare, utilities, and other basic needs and identify programs and benefits that could help.
      ( www.benefitscheckup.org ) AVONCares –[phone number redacted] ) Grants of $100 to women in treatment. I would call the American Cancer Society also to see if they have and help available to you. The Pink Fund- (www.thepinkfund.org ) : If you meet their criteria they help to replace lost income through paying creditors directly. Patient Access Network Foundation- (1[phone number redacted] or www.panfoundation.org ) : Currently only assists with Metastatic breast cancer or chemotherapy induced neutropenia. I would also check with this site and their 2 listed resources to see if they can directly locally to any other resources. (http://www.cancersupportcommunity.org/MainMenu/Cancer-Support/Find-a-Local-Program/Wisconsin.html ) Not sure where you are in your journey but I hope that 1 of these will offer some benefit to you, I wish you well.

      about 4 years ago
  • MicheleP's Avatar

    MicheleP asked a questionBreast Cancer

    Radiation boosts

    10 answers
    • MicheleP's Avatar
      MicheleP

      Thank you all so much for answering my question. I really appreciate the very good sounding helpful hints. I have 9 to go before the boosts and its starting to get very uncomfortable under my breast and arm. I even try not to swing my arm when I walk so it wont rub. What if I get blisters?What is a good thing to put on for relief as it gets more sensitive? Thanks again to everyone.

      about 4 years ago
    • CAL's Avatar
      CAL

      Hi MicheleP,
      Good to hear you are getting close to the single digit number of treatments left. I forgot to add what my Rad Oncologist had me use over the blisters (after I stupidly used a large bandaid and the adhesive part of it pulled off a small section of the fragile skin--I knew better but it was late at night and I thought it would be ok til my appt. the next day--we all live and learn). So, they did clean the blisters with a little peroxide just to see if they were oozing and/or infected but because they were just popped blisters, they had me just wash the area with a mild soap/antiseptic, dry well, then use this product call Mepilex Lite made by Safetac Technlogy. It is an absorbent, soft silicone dressing that has a Very light adhesive so most of the time it would stay on even without a bra. They gave me a box of these at the clinic and I ended up cutting the 4x4 pieces into fourths as I only needed a small size over the open areas. There is no medicine on these but they allow some air, absorb any drainage and don't pull off anymore of the already fragile skin. The Rad Oncologist did not want me to use any ointment (not even Neosporin) on the open sores, but said I could keep using both the Radiogel and the Hydrocortisone cream with Aloe on the rest of the breast. That seemed to help the itching and dryness a lot but under the breast was the most sore and bothered me the most. I am 3 weeks post radiation and most of the redness is gone, the blisters and open sore are totally healed, the soreness is gone, but I still have dryness of the skin over the breast. They told me at my last appointment that I can now just use a regular moisturizer on the skin. I was also told that I have to use a sunblock on my summer tops (a Rit product) this year or purchase new tops with sunscreen protection in the cloth (I'll use the Rit). According to my Rad. Oncologist, the sun rays coming through my clothing will be hard on the radiated area for at least 6 months.
      Through all this (and the chemo) I have been taking a boatload of nutritional supplements prescribed by my med. oncologist. I do think the extra vitamins and the anti-inflamatory supplements helped keep me from burning as badly and helped me heal. I eat well, lots of greens and vegetables as well as vegetable protein, so that probably helped as well. Good luck with the last 14 treatments.

      about 4 years ago
    • Netsy's Avatar
      Netsy

      I am 3 weeks post external radiation today! I too had the normal redness, itchiness and blistering under arm and under breast! I am heeled now. This is temporary you will be back to normal. I have not pain at all, no tingling etc. I would put my Aquaphor on after treatments. My itching did not occur until I finished and used Cortizone10. In between used Dr. Hess Udder ointments to restore skin. All of these are inexpensive at Walmart or Walgreen. I too noticed it was more comfortable to keep the affected are slightly extended not flat to side. When I sat in a chair I extended it, helped greatly with discomfort. Wishing you the best oh the boost was wonderful because my blister areas were not in that field of radiation. Hope this info helps

      about 4 years ago
  • MicheleP's Avatar

    MicheleP started following

    User: cris

  • MicheleP's Avatar

    MicheleP shared an experience

    Side Effects (Fatigue (tiredness)): Completed 9 treatments. Feeling a little tired but dont know if this is just my regular tiredness I get because I have crohns. Plus its getting old wasting 1&1/2 hours each morning after work each morning before I get my radiation. Its because I dont want to drive back into town and that saves me 50 minutes of driving. But the best thing is getting so much support from people I dont even know, who are at the same place doing the same thing as me. Just goes to show there are alot of good people in the world.

    1 Comment
    • Netsy's Avatar
      Netsy

      You may be getting tired from the radiation also. They explained to me the cumulative effects build up! I was getting a little tired at that stage but not too bad. Your drive I am sure is contributing. I too thought just as you do going through this how wonderful people are during my treatment! I don't know if it's where I live " Cajun Country" But I too think their are many more good people are

      about 4 years ago
  • MicheleP's Avatar

    MicheleP started following

    User: little_fut